Alert archive / Kansas / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind chill advisory at Jan 11, 2011, 3:03 AM CST for 16 counties in Kansas. It took effect at Jan 12, 2011, 12:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 3:03 AM CST (09:03 UTC)
- In effect from
- Jan 12, 2011, 12:00 AM CST
- Expired
- Jan 12, 2011, 10:59 AM CST
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Ellsworth County, KS, Greenwood County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 69 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421 WWUS43 KICT 110903 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 303 AM CST TUE JAN 11 2011 KSZ032-033-047>053-067-068-111715- /O.NEW.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/ /O.CON.KICT.WC.Y.0001.000000T0000Z-110111T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON 303 AM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. A WIND CHILL ADVISORY ALSO REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO ARE LIKELY FROM 3 AM TO 9 AM TUESDAY. * WINDS...WILL BE SUSTAINED AROUND 10 MPH. * IMPACTS...ANYONE VENTURING OUTSIDE FROM LATE TONIGHT TIL WEDNESDAY MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES. MAKE SURE YOUR FEET ARE WELL PROTECTED. && $$ KSZ069>072-083-111715- /O.NEW.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA 303 AM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * TIMING...WIND CHILLS OF 15 BELOW TO 20 BELOW ARE LIKELY FROM MIDNIGHT TONIGHT TIL 9 AM WEDNESDAY. * IMPACTS...ANYONE VENTURING OUTDOORS FROM LATE TONIGHT TIL WEDNESDAY MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS. THIS WILL LIKELY RESULT IN FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES. MAKE SURE YOUR FEET ARE WELL PROTECTED. && $$ ES
7 follow-up statements
827 WWUS43 KICT 111258 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 658 AM CST TUE JAN 11 2011 KSZ032-033-047>053-067-068-112100- /O.CON.KICT.WC.Y.0001.000000T0000Z-110111T1500Z/ /O.CON.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON 658 AM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * TIMING...WIND CHILL VALUES OF 15 BELOW TO 20 BELOW ZERO ARE LIKELY FROM 3 AM TO 9 AM THIS MORNING. THESE SAME VALUES WILL ALSO BE IN PLACE TONIGHT INTO WEDNESDAY MORNING. * WINDS...WILL BE SUSTAINED AROUND 10 MPH. * IMPACTS...ANYONE VENTURING OUTSIDE THIS MORNING THROUGH WEDNESDAY MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES. MAKE SURE YOUR FEET ARE WELL PROTECTED. && $$ KSZ069>072-083-112100- /O.CON.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA 658 AM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * TIMING...WIND CHILLS OF 15 BELOW TO 20 BELOW ARE LIKELY FROM MIDNIGHT TONIGHT TIL 9 AM WEDNESDAY. * IMPACTS...ANYONE VENTURING OUTDOORS FROM LATE TONIGHT TIL WEDNESDAY MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS. THIS WILL LIKELY RESULT IN FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES. MAKE SURE YOUR FEET ARE WELL PROTECTED. && $$ LAWSON
248 WWUS43 KICT 111459 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 859 AM CST TUE JAN 11 2011 KSZ032-033-047>053-067-068-112300- /O.EXP.KICT.WC.Y.0001.000000T0000Z-110111T1500Z/ /O.CON.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON 859 AM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY FOR THIS MORNING WILL EXPIRE AT 9 AM CST... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE WIND CHILL ADVISORY FOR TUESDAY MORNING WILL EXPIRE AT 9 AM CST. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * TIMING...WIND CHILL VALUES OF 15 BELOW TO 20 BELOW ZERO ARE LIKELY FROM MIDNIGHT TONIGHT THROUGH 9AM WEDNESDAY MORNING. * WINDS...WILL BE SUSTAINED AROUND 10 MPH. * IMPACTS...ANYONE VENTURING OUTSIDE THROUGH WEDNESDAY MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES. MAKE SURE YOUR FEET ARE WELL PROTECTED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ069>072-083-112300- /O.CON.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA 859 AM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * TIMING...WIND CHILLS OF 15 BELOW TO 20 BELOW ARE LIKELY FROM MIDNIGHT TONIGHT TIL 9 AM WEDNESDAY. * IMPACTS...ANYONE VENTURING OUTDOORS THROUGH WEDNESDAY MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS. THIS WILL LIKELY RESULT IN FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES. MAKE SURE YOUR FEET ARE WELL PROTECTED. && $$ BILLINGS
554 WWUS43 KICT 112135 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 335 PM CST TUE JAN 11 2011 KSZ032-033-047>053-067>072-083-120545- /O.CON.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...WICHITA 335 PM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * TIMING...WIND CHILL VALUES OF AROUND 15 BELOW TO NEAR 20 BELOW ZERO ARE LIKELY FROM MIDNIGHT TONIGHT THROUGH 9 AM WEDNESDAY MORNING. * WINDS...FROM THE NORTHWEST WILL DIMINISH TO NEAR 10 MPH. * IMPACTS...ANYONE VENTURING OUTSIDE THROUGH WEDNESDAY MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES. MAKE SURE YOUR FEET ARE WELL PROTECTED. && $$ KED/ES
650 WWUS43 KICT 120500 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1100 PM CST TUE JAN 11 2011 KSZ032-033-047>053-067>072-083-121500- /O.CON.KICT.WC.Y.0002.110112T0600Z-110112T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...WICHITA 1100 PM CST TUE JAN 11 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * TIMING...WIND CHILL VALUES OF AROUND 15 BELOW TO NEAR 20 BELOW ZERO ARE LIKELY THROUGH 9 AM WEDNESDAY. * WINDS...WILL BE FROM THE NORTHWEST AROUND 10 MPH. * IMPACTS...ANYONE VENTURING OUTSIDE THROUGH WEDNESDAY MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS THAT...IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES. MAKE SURE YOUR FEET ARE WELL PROTECTED. && $$ HOWERTON
444 WWUS43 KICT 120927 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 327 AM CST WED JAN 12 2011 KSZ032-033-047>053-067>072-083-121500- /O.CON.KICT.WC.Y.0002.000000T0000Z-110112T1500Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...WICHITA 327 AM CST WED JAN 12 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...WIND CHILLS OF 15 BELOW TO NEAR 20 BELOW ZERO ARE LIKELY THROUGH 9 AM THIS MORNING. * WINDS...WILL BE FROM THE NORTHWEST BETWEEN 10 AND 15 MPH. * IMPACTS...ANYONE VENTURING OUTSIDE THIS MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS THAT... IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES. MAKE SURE YOUR FEET ARE WELL PROTECTED. && $$ ES
080 WWUS43 KICT 121451 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 851 AM CST WED JAN 12 2011 KSZ032-033-047>053-067>072-083-121800- /O.EXT.KICT.WC.Y.0002.000000T0000Z-110112T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...WICHITA 851 AM CST WED JAN 12 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON CST TODAY. * TIMING...WIND CHILLS OF 15 BELOW TO NEAR 20 BELOW ZERO ARE LIKELY THROUGH THIS MORNING. * WINDS...WILL BE FROM THE NORTHWEST BETWEEN 10 AND 15 MPH. * IMPACTS...ANYONE VENTURING OUTSIDE THIS MORNING SHOULD TAKE PRECAUTIONS TO PROTECT AGAINST FROSTBITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BITTERLY COLD AIR AND WINDS THAT... IN THIS CASE...WILL BE AROUND 10 MPH...WILL COMBINE TO PRODUCE DANGEROUS WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A WOOLEN HAT AND GLOVES. MAKE SURE YOUR FEET ARE WELL PROTECTED. && $$ BILLINGS
799 WWUS43 KICT 121659 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1059 AM CST WED JAN 12 2011 KSZ032-033-047>053-067>072-083-121800- /O.CAN.KICT.WC.Y.0002.000000T0000Z-110112T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...WICHITA 1059 AM CST WED JAN 12 2011 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE WARMED ENOUGH THAT THE COMBINATION OF WINDS AND TEMPERATURES NO LONGER PRODUCE WIND CHILLS BELOW -15 PROMPTING THE ADVISORY TO BE CANCELLED. HOWEVER...WIND CHILL TEMPERATURES WILL REMAIN BETWEEN ZERO AND -10 FOR A FEW MORE HOURS. $$ BILLINGS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 2:42 AM CST, 21 minutes earlier.
Area forecast discussion, Jan 11, 2:42 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 242 AM CST TUE JAN 11 2011 .DISCUSSION... FORECAST HIGHLIGHT: DANGEROUS WIND CHILLS PROMPT THE ISSUANCE OF SECOND ADVISORY FOR LATE TUE NGT-WED MORNING FOR ALL OF CNTRL AS WELL AS PARTS OF SC & SE KS. TODAY-WED NGT: NASTY ARCTIC INVASION CONTINUES AS STRONG HIGH PRESSURE SURGES SE ACROSS KS. CLEAR SKIES & SNOW COVER WILL PROMOTE EXCELLENT RADIATIONAL CHILLING TONIGHT THAT'LL SEND TEMPS TUMBLING DOWN THERMAL STAIRCASES. UNTIL THE SFC HIGH ACTUALLY ARRIVES EARLY WED AFTERNOON...N/NW WINDS ~10 MPH WILL BE MORE THAN SUFFICIENT TO PRODUCE WIND CHILLS OF -15 TO -25F ACROSS ALL OF CNTRL KS AS WELL AS PARTS OF SC & SE KS. THIS EASILY WARRANTS ISSUING A 2ND WIND CHILL ADVISORY FROM MID-NIGHT TONIGHT TIL 9AM WED THAT WILL EXTEND AS FAR S AS SEDGWICK & BUTLER COUNTIES. AT THIS TIME IT DOESN'T APPEAR THAT A WIND CHILL ADVISORY WILL BE NEEDED FOR LATE WED NGT/EARLY THU MORNING FOR AREAS FROM KSLN-IOLA WHERE TEMPS MAY APPROACH ZERO. WIND CHILL ADVISORY THAT IS IN EFFECT TIL 9 AM THIS MORNING FOR ALL OF CNTRL KS AS WELL AS FOR RENO & HARVEY COUNTIES IS KEPT INTACT IN ALL RESPECTS. THU-FRI NGT: WARMER WEATHER RETURNS TO THE NEIGHBORHOOD AS A MID-LVL SHORTWAVE SCOOTS SE FROM THE NRN ROCKIES TO THE NRN PLAINS...THEREBY INDUCING PRONOUNCED SFC TROFFING OVER THE WRN PLAINS. FORCING THE SFC HIGH SE ACROSS THE LWR MS VALLEY THIS INDUCES FAIRLY STOUT SW LWR-DECK FLOW TO ABRUPTLY RETURN TO KS. WHILE ITS CONCEIVABLE THAT FRIS MAXES COULD APPROACH 40F ALONG THE WRN CORRIDOR THE SNOW/ICE FIELD COULD JUST AS EASILY RESTRAIN SUCH AN INCREASE. AS SUCH FRI MAXES MAY NEED DOWNWARD ADJUSTMENTS OVER THE NEXT 2 DAYS. SAT-SUN: FORECASTER CONFIDENCE LOWERS EVEN FURTHER FOR THIS WEEKEND AS THERE IS CONSIDERABLE DISAGREEMENT BETWEEN THE GFS & ECMWF WITH THE PLACEMENT OF THE NEXT COLD FRONT THAT IS EXPECTED TO IMPACT OUR AREA (ESPECIALLY SUN & SUNDAY NGT.) AS SUCH HAVE KEPT THESE PERIODS ESSENTIALLY UNCHANGED. && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LOW CLOUDS SHOULD EXIT KSLN/KCNU BY/BEFORE 0800 UTC AT THE LATEST WITH OTHERWISE CLEAR SKIES ACROSS THE AREA. SOME CIRRUS POSSIBLE ON TUE WITH UPPER JET/TROUGH...BUT NO LOW CLOUDS ANTICIPATED. 0000 UTC MODELS HINT AT SOME LOW LEVEL MOISTURE ROTATING AROUND THE LOW WHICH COULD GRAZE KSLN/KCNU TOMORROW EVENING/NIGHT...BUT LOW PROBABILITY/CONFIDENCE AT THIS TIME WILL PRECLUDE MENTIONING IT. WINDS WILL LIKELY BE INTERMITTENTLY GUSTY DURING THE DAY BEFORE RIDGE AXIS SETTLES IN LATE IN THE AFTERNOON. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 19 1 17 7 / 0 0 0 0 HUTCHINSON 17 -3 15 6 / 0 0 0 0 NEWTON 17 -1 15 5 / 0 0 0 0 ELDORADO 19 0 16 5 / 0 0 0 0 WINFIELD-KWLD 22 2 19 7 / 0 0 0 0 RUSSELL 15 -7 12 5 / 0 0 0 0 GREAT BEND 16 -6 14 7 / 0 0 0 0 SALINA 15 -5 13 2 / 0 0 0 0 MCPHERSON 16 -3 14 5 / 0 0 0 0 COFFEYVILLE 25 4 21 4 / 0 0 0 0 CHANUTE 21 2 18 2 / 0 0 0 0 IOLA 20 1 17 1 / 0 0 0 0 PARSONS-KPPF 23 3 19 3 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR KSZ032-033- 047>053-067-068. WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY FOR KSZ032-033-047>053-067>072-083. &&
Hazardous weather outlook, Jan 10, 7:21 PM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 721 PM CST MON JAN 10 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-120130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 721 PM CST MON JAN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT LIGHT TO MODERATE SNOW WILL CONTINUE INTO THIS EVENING IN SOUTHEAST KANSAS. FOR DETAILS...PLEASE REFER TO THE LATEST WINTER WEATHER ADVISORY. WIND CHILLS OF 15 BELOW TO 20 BELOW ARE LIKELY LATE TONIGHT ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. PLEASE SEE THE LATEST WIND CHILL ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BELOW ZERO WIND CHILLS ARE LIKELY OVER THE ENTIRE AREA EACH NIGHT AND INTO THE MORNING THROUGH THURSDAY. WIND CHILLS LOWER THAN 15 BELOW ARE EXPECTED IN CENTRAL AND PARTS OF SOUTH CENTRAL KANSAS BOTH TUESDAY AND WEDNESDAY MORNINGS. THERE IS A CHANCE FOR LIGHT SNOW OVER THE AREA SATURDAY NIGHT AND SUNDAY. WIND CHILLS OF ZERO TO 5 BELOW ARE LIKELY IN CENTRAL KANSAS LATE SATURDAY NIGHT AND EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...HOWEVER REPORTS OF SNOWFALL AMOUNTS ACROSS SOUTHEAST KANSAS WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Local storm report, Jan 10, 9:19 PM CST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
919 PM CST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM SNOW DENNIS 37.35N 95.42W
01/10/2011 M5.0 INCH LABETTE KS TRAINED SPOTTER
&&
ADKLocal storm report, Jan 10, 9:47 PM CST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CST MON JAN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM SNOW 6 N SUSANK 38.73N 98.77W
01/10/2011 E5.0 INCH RUSSELL KS TRAINED SPOTTER
5 INCHES OF NEW SNOW OVER THE PAST 22 HOURS WHICH LEAVES
A TOTAL SNOW DEPTH OF 5 INCHES. BLOWING SNOW IS OCCURING
AND IS STARTING TO COVER THE ROADS.
0208 PM SNOW HOLYROOD 38.59N 98.41W
01/10/2011 E4.0 INCH ELLSWORTH KS PUBLIC
0230 PM SNOW NORTHEAST WICHITA AND J 37.75N 97.22W
01/10/2011 E4.5 INCH SEDGWICK KS PUBLIC
PUBLIC REPORTS 4.5 INCHES OF SNOW AT 21ST AND WEBB IN
WICHITA.
0241 PM SNOW 1 SSE RUSSELL 38.87N 98.85W
01/10/2011 E7.0 INCH RUSSELL KS TRAINED SPOTTER
5 INCHES OF NEW SNOW HAS FALLEN IN THE PAST 12 HOURS
WHICH BRINGS THE STORM TOTAL TO 7 INCHES.
0300 PM SNOW MAYFIELD 37.26N 97.55W
01/10/2011 M6.0 INCH SUMNER KS TRAINED SPOTTER
SNOW TOTAL IS 6 INCHES.
0400 PM SNOW RUSSELL 38.89N 98.85W
01/10/2011 E7.0 INCH RUSSELL KS LAW ENFORCEMENT
STORM TOTAL ACCUMULATIONS ESTIMATED AT 6 TO 7 INCHES.
0405 PM SNOW GREAT BEND 38.36N 98.81W
01/10/2011 E6.0 INCH BARTON KS LAW ENFORCEMENT
STORM TOTAL ACCUMULATIONS ESTIMATED AT 4 TO 5 INCHES IN
GREAT BEND...WITH 5 TO 6 INCHES ACROSS THE COUNTY.
0408 PM SNOW LINCOLN 39.04N 98.15W
01/10/2011 E7.0 INCH LINCOLN KS LAW ENFORCEMENT
STORM TOTAL ACCUMULATIONS ESTIMATED AT 6 TO 7 INCHES.
0409 PM SNOW ELLSWORTH 38.74N 98.23W
01/10/2011 E6.0 INCH ELLSWORTH KS LAW ENFORCEMENT
STORM TOTAL ACCUMULATIONS ESTIMATED AT 4 TO 6 INCHES.
0412 PM SNOW LYONS 38.35N 98.20W
01/10/2011 E3.0 INCH RICE KS LAW ENFORCEMENT
0415 PM SNOW WELLINGTON 37.27N 97.40W
01/10/2011 E4.0 INCH SUMNER KS LAW ENFORCEMENT
STORM TOTAL ACCUMULATIONS ESTIMATED AT 3 TO 4 INCHES IN
WELLINGTON.
0416 PM SNOW ANTHONY 37.15N 98.03W
01/10/2011 E3.0 INCH HARPER KS LAW ENFORCEMENT
0417 PM SNOW 10 E KINGMAN 37.65N 97.93W
01/10/2011 E4.5 INCH KINGMAN KS LAW ENFORCEMENT
0417 PM SNOW HUTCHINSON 38.07N 97.91W
01/10/2011 E4.5 INCH RENO KS TRAINED SPOTTER
0419 PM SNOW KINGMAN 37.65N 98.11W
01/10/2011 E3.5 INCH KINGMAN KS LAW ENFORCEMENT
0422 PM SNOW MCPHERSON 38.37N 97.66W
01/10/2011 E5.0 INCH MCPHERSON KS LAW ENFORCEMENT
0422 PM SNOW SALINA 38.82N 97.62W
01/10/2011 E5.0 INCH SALINE KS LAW ENFORCEMENT
0424 PM SNOW MARION 38.35N 97.02W
01/10/2011 E5.0 INCH MARION KS LAW ENFORCEMENT
0425 PM SNOW COTTONWOOD FALLS 38.37N 96.54W
01/10/2011 E4.0 INCH CHASE KS LAW ENFORCEMENT
0426 PM SNOW WINFIELD 37.27N 96.97W
01/10/2011 E3.0 INCH COWLEY KS LAW ENFORCEMENT
0426 PM SNOW ARKANSAS CITY 37.07N 97.04W
01/10/2011 M3.0 INCH COWLEY KS EMERGENCY MNGR
0515 PM SNOW NEWTON 38.04N 97.34W
01/10/2011 M5.7 INCH HARVEY KS AMATEUR RADIO
0518 PM SNOW EUREKA 37.82N 96.29W
01/10/2011 E3.0 INCH GREENWOOD KS LAW ENFORCEMENT
0524 PM SNOW STERLING 38.21N 98.21W
01/10/2011 E3.0 INCH RICE KS TRAINED SPOTTER
0550 PM SNOW 1 W WICHITA MID CONTINE 37.66N 97.46W
01/10/2011 M4.0 INCH SEDGWICK KS OFFICIAL NWS OBS
STORM TOTAL ACCUMULATION AT THE NATIONAL WEATHER SERVICE
OFFICE.
0557 PM SNOW WEST WICHITA 37.69N 97.46W
01/10/2011 M4.0 INCH SEDGWICK KS NWS EMPLOYEE
MEASURED NEAR 119TH AND CENTRAL.
0606 PM SNOW EL DORADO 37.82N 96.86W
01/10/2011 M4.8 INCH BUTLER KS NWS EMPLOYEE
0702 PM SNOW CHANUTE 37.67N 95.46W
01/10/2011 E4.0 INCH NEOSHO KS LAW ENFORCEMENT
SNOW ACCUMULATION ESTIMATED AT 3.5 TO 4 INCHES.
0804 PM SNOW WEST WICHITA 37.69N 97.46W
01/10/2011 M3.8 INCH SEDGWICK KS AMATEUR RADIO
STORM TOTAL MEASURED AT THE INTERSECTION OF MAIZE AND
MAPLE.
0837 PM SNOW YATES CENTER 37.87N 95.74W
01/10/2011 E5.5 INCH WOODSON KS LAW ENFORCEMENT
0840 PM SNOW IOLA 37.93N 95.40W
01/10/2011 E4.0 INCH ALLEN KS LAW ENFORCEMENT
0840 PM SNOW FREDONIA 37.53N 95.82W
01/10/2011 E4.0 INCH WILSON KS LAW ENFORCEMENT
NUMEROUS ACCIDENTS HAVE OCCURRED ACROSS THE COUNTY.
0851 PM SNOW COFFEYVILLE 37.04N 95.63W
01/10/2011 E2.5 INCH MONTGOMERY KS TRAINED SPOTTER
0854 PM SNOW HOWARD 37.47N 96.26W
01/10/2011 E4.0 INCH ELK KS LAW ENFORCEMENT
STORM TOTAL ACCUMULATIONS RANGE FROM 3 TO 4 INCHES IN THE
HOWARD AREA.
0918 PM SNOW DENNIS 37.35N 95.42W
01/10/2011 M5.0 INCH LABETTE KS TRAINED SPOTTER
&&
ADKNearby
Wind Chill Advisories in Kansas, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.